Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 191, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 3, 2006, 5:45 PM EDT for Columbiana County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2006, 5:45 PM EDT (21:45 UTC)
- Expired
- Aug 3, 2006, 6:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Columbiana County, OH
The radar
The Pittsburgh radar (KPBZ), 54 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 11:48 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:03 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 3, 3:03 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 303 PM EDT THU AUG 3 2006 .SHORT TERM (TODAY THROUGH FRIDAY)... BASED ON RECENT RUC, NAM WRF, AND GFS MODEL RUNS, EXPECT TWO OR THREE BANDS OF PREFRONTAL THUNDERSTORMS TO MOVE SOUTHEASTWARD ACROSS THE UPPER OHIO VALLEY TONIGHT. THE MAIN THREAT WILL BE DAMAGING WIND. LOCAL RAIN AMOUNTS CAN GO OVER 1 OR 2 INCHES. FLASH FLOOD GUIDANCE IS 2-2.5 INCHES IN 3 HOURS. THE COLD FRONT WILL BEGIN TO LOWER THE MOISTURE CONTENT FRIDAY AND TEMPERATURES WILL NOT BE WARM AS PREVIOUS DAYS AS NAM AND GFS MOS VALUES SHOW. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... COOLER WEATHER WILL INVADE THE REGION AFTER THE FRONT PUSHES THROUGH ON FRIDAY. THIS WILL GIVE A COMFORTABLE WEEKEND WITH LITTLE PRECIPITATION EXPECTED. THE NEXT CHANCE OF PRECIP SHOULD BE SUNDAY NIGHT AS ANOTHER WAVE IS FORECAST TO PUSH IN FROM THE WEST. && .AVIATION... BASED ON RECENT RADAR DATA AND RUC AND NAM WRF MODEL RUNS, EXPECT THE FIRST BAND OF SCATTERED THUNDERSTORMS TO MOVE THROUGH THE UPPER OHIO VALLEY 18Z-21Z. FROM A CONSENSUS OF RUC AND NAM WRF MODEL RUNS, EXPECT ANOTHER BAND OF THUNDERSTORMS TO MOVE THROUGH THE UPPER OHIO VALLEY BETWEEN 01Z-06Z. HOWEVER, CONSIDERING CLIMATOLOGY, WOULD NOT BE SURPRISED IF THERE IS AN INTERVENING BAND OF SCATTERED THUNDERSTORMS IN THE TIME FRAME OF 21Z-00Z. THE FIRST TWO BANDS OF STORMS HAVE MORE POTENTIAL TO BE SEVERE WITH DAMAGING WIND GUSTS. THE LAST BAND HAS MORE POTENTIAL FOR HEAVY RAIN. THE PREVAILING CLOUD BASES WILL BE BKN050 CUMULUS WITH VISIBILITIES UNRESTRICTED. IN THUNDERSTORMS, FLIGHT CONDITIONS CAN DETERIORATE TO 3SM TSRA BR OVC020CB WITH LOCALIZED BRIEF IFR CONDITIONS POSSIBLE. BY EARLY FRIDAY MORNING, 08Z, THE THUNDERSTORMS SHOULD BE PRETTY MUCH GONE, HOWEVER, SOME FOG AND STRATUS MAY DEVELOP (3SM BR BKN020). BY 14Z, CONDITIONS WILL IMPROVE TO P6SM BKN040 CUMULUS. WINDS WILL BE GENERALLY WESTERLY THIS EVENING AND THEN VEER (TURN CLOCKWISE) INTO THE NORTHWEST LATER TONIGHT AND FRIDAY. SPEEDS CAN BE 10-20KTS THIS AFTERNOON AND ISOLATED THUNDERSTORM WIND GUSTS CAN GO OVER 50KTS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 3, 4:41 AM EDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 441 AM EDT THU AUG 3 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-040845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 441 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING ACROSS THE DISTRICT BY THIS EVENING WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WINDS. LOCALLY HEAVY DOWNPOURS WITH THE THUNDERSTORMS MAY CAUSE FLOODING IN POOR DRAINAGE AREAS AND CAUSE PONDING OF WATER ON ROADS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Aug 3, 5:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
525 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG IRONDALE 40.57N 80.73W
08/03/2006 JEFFERSON OH LAW ENFORCEMENT
TREES DOWN ACROSS COUNTY ROAD 55 NEAR HAMMONDSVILLE.
&&Local storm report, Aug 3, 5:27 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
527 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL BETHESDA 40.02N 81.07W
08/03/2006 E0.75 INCH BELMONT OH LAW ENFORCEMENT
&&
RSMITHLocal storm report, Aug 3, 5:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
535 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 5 W FORD CITY 40.77N 79.63W
08/03/2006 ARMSTRONG PA LAW ENFORCEMENT
TREES DOWN IN BUFFALO TOWNSHIP.
&&
RSMITHLocal storm report, Aug 3, 5:40 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
540 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 6 E NEW PHILADELPHIA 40.49N 81.33W
08/03/2006 TUSCARAWAS OH TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0520 PM TSTM WND DMG KIMBOLTON 40.15N 81.57W
08/03/2006 GUERNSEY OH TRAINED SPOTTER
SIGNS BLOWN OVER.
&&
RSMITHLocal storm report, Aug 3, 5:42 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
542 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG KIMBOLTON 40.15N 81.57W
08/03/2006 GUERNSEY OH TRAINED SPOTTER
SIGNS BLOWN OVER.
&&
RSMITHLocal storm report, Aug 3, 5:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
543 PM EDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 6 E NEW PHILADELPHIA 40.49N 81.33W
08/03/2006 TUSCARAWAS OH TRAINED SPOTTER
TREES AND POWER LINES DOWN.
&&
RSMITHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:40 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 65 min |
| Aug 3, 3:22 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 53 min |
| Aug 3, 4:03 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 57 min |
| Aug 3, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 64 min |
| Aug 3, 4:56 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 64 min |
| Aug 3, 5:18 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 57 min |
| Aug 3, 5:26 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 64 min |
| Aug 3, 5:39 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 32 min |
| Aug 3, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 61 min |
| Aug 3, 6:21 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 54 min |
| Aug 3, 6:47 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 58 min |
| Aug 3, 2:44 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 61 min |
| Aug 3, 3:04 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 56 min |
| Aug 3, 3:13 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 62 min |
| Aug 3, 3:20 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 55 min |
| Aug 3, 4:00 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 45 min |
| Aug 3, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 40 min |
| Aug 3, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 62 min |
| Aug 3, 4:20 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 55 min |
| Aug 3, 4:23 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 67 min |
| Aug 3, 4:27 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 63 min |
| Aug 3, 4:38 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 67 min |
| Aug 3, 4:48 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 57 min |
| Aug 3, 5:00 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 60 min |
| Aug 3, 5:10 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 65 min |
| Aug 3, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 33 min |
| Aug 3, 5:20 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 55 min |
| Aug 3, 5:38 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 38 min |
| Aug 3, 5:52 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 53 min |
| Aug 3, 5:17 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke | 58 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.